Welcome, Guest. Please login or register.
May 20, 2024, 06:20:02 pm

Login with username, password and session length


Members
  • Total Members: 6309
  • Latest: Vicki
Stats
  • Total Posts: 55126
  • Total Topics: 4851
  • Online Today: 110
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 112
Total: 112

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Slowed heart rate on Sovaldi treatment?  (Read 8038 times)

0 Members and 2 Guests are viewing this topic.

Offline Hep Editors

  • Member
  • Posts: 784
    • Hep Mag
Slowed heart rate on Sovaldi treatment?
« on: November 10, 2015, 11:03:59 am »
In a recent letter to the New England Journal of Medicine, French doctors warned that 3 out of 415 patients recently treated with Sovaldi-based regimens have developed a condition called bradyarrythmia, or slow heart rate.

In response, Gilead has underlined that the side effect is exceedingly rare. However, it can be noted that the pharmaceutical company did just recently update its labels for both Harvoni and Sovaldi to caution about the danger of combining them with certain heart drugs.

For more information: http://www.hepmag.com/articles/slow_heart_Sovaldi_2501_27988.shtml

Offline coloradogirl

  • Member
  • Posts: 70
Re: Slowed heart rate on Sovaldi treatment?
« Reply #1 on: December 18, 2015, 07:57:57 am »
I experienced a low heart rate while on treatment. Using my phone's heart rate monitor, I found my heart rate was always just at or above 40 while at rest. I felt dizzy, tingly, and tired. Every day that I was on treatment, I felt that I had to go to the gym and do cardio to feel better. I was really afraid without that, I could have a heart attack.

I went to a cardiologist, and had a 48 hour halter monitor test. I had no sever problems during that time to indicate an immediate concern, but they did note the low heart rate, and two incidences where time between beats was much slower. I read that extreme athletes can have a slow heart rate, so I thought that could be the reason!? Now this report validates my concern, and that it must have been a side effect of the medicine.

Since I have been off treatment, my resting heart rate seems to have improved a little to around 56 at times during the day, but right now at 5:45 am, it is at 40. I hope it improves for me. I don't want a pacemaker.  Meanwhile, I will keep working out for the life of me!
HCV 1a diag 2002
1st tx 2004 null responder
2nd tx 2010 clinical trial relapsed
Last biopsy 2010 F2-F3
Fibrosure inconclusive some parameters out of range
Abdominal Ultrasound 7/2015 - No sign of Cirrhosis
Pretreatment  vl 580,000
Started Harvoni 3/2/2015 EOT: 5/24/2015
4th week 3/27/2015 vl < 5.3 Undetected
8th week 4/23/2015 vl <5.3 Undetected
12 week EOT  5/28/2015 vl <5.3 Undetected
4wk after tx 6/26/2015 vl <5.3 Undetected
12wk after tx 8/19/2015 vl<15 Undetected!!!
I'm Cured! Yes!

Offline dragonslayer

  • Member
  • Posts: 873
Re: Slowed heart rate on Sovaldi treatment?
« Reply #2 on: December 18, 2015, 09:45:31 am »
Hi Colorado.... There may  be another, more palatable way to look at this.. I dont know how often you work out, but folks who are fit and work out a lot very often have lower than normal heart rates..

The quoted article above specifically states:

"French doctors reported three cases, out of 415 people with hep C treated with Sovaldi–containing regimens, of individuals developing what is known as bradyarrythmia, or slow heart rate.

The people with hepatitis C were all taking Sovaldi with either Daklinza (daclatasvir), Olysio (simeprevir) or ribavirin.".


So, none were on Harvoni.. So far as I know, the only Harvoni data we have seen related to heart rate issues is when used in conjunction with Amiodarone .

So, isnt it very possible that your low heart rate is related to your fitness level instead of Harvoni, especially since youve been off it for awhile and still have a relatively low rate?  My pulse is also often low at resting. I just checked it at 55.  I'm in the gym pretty much 7 days/wk, and just chalk it up to being a positive attribute related to my workouts.  Ive been off Harvoni for a year so Im reluctant to relate it to treatment..

Hope you feel better!
« Last Edit: December 18, 2015, 10:03:07 am by dragonslayer »
Paul

DX 2008
Started Harvoni 11/26/14 for 8 wks
Completed 8 wks Harvoni 01/20/15
EOT RNA Quant result:  Detected 29
7.5 wk post tx: Detected < LLOQ(12)
11 wk post tx: UNDETECTED SVR12
24 wk post tx: UNDETECTED SVR24; AST 26; ALT 22; ALP 73
48 wk post tx: UNDETECTED SVR48; AST 18; ALT 18; ALP 70
GT 1a
vl 2.4mil
2008 bpx: Stage&Grade 0
2013 bpx: Stage&Grade: 0-1
IL28B: TT
likely infected early '70s

Offline coloradogirl

  • Member
  • Posts: 70
Re: Slowed heart rate on Sovaldi treatment?
« Reply #3 on: December 21, 2015, 07:02:13 am »
Dear Dragonslayer,

I had originally taken into account that the low heart rate might be due to my workouts, and not the medicine. However, I felt so bad during treatment, it caused me enough concern to go to the cardiologist. I understand that the rare cases they have seen involving Harvoni specifically are patients taking Carderone, too.  I am not in that patient category, nor am I a disciplined Olympian.  ???

Drug regimines containing Sovaldi are still relatively new on the market, and the results from a larger population of patients unveil new concerns not found in the trial data. New information comes out all the time on established drugs, too.  I am just adding my two cents by conveying what I experienced during treatment.

Respectfully yours,
Colorado Girl
HCV 1a diag 2002
1st tx 2004 null responder
2nd tx 2010 clinical trial relapsed
Last biopsy 2010 F2-F3
Fibrosure inconclusive some parameters out of range
Abdominal Ultrasound 7/2015 - No sign of Cirrhosis
Pretreatment  vl 580,000
Started Harvoni 3/2/2015 EOT: 5/24/2015
4th week 3/27/2015 vl < 5.3 Undetected
8th week 4/23/2015 vl <5.3 Undetected
12 week EOT  5/28/2015 vl <5.3 Undetected
4wk after tx 6/26/2015 vl <5.3 Undetected
12wk after tx 8/19/2015 vl<15 Undetected!!!
I'm Cured! Yes!

 


© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.